Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

January 1, 2021Johnson County, Treutlen County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 1, 2021, 6:34 PM EST for Johnson County, Treutlen County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 1, 2021, 6:34 PM EST (23:34 UTC)
Expired
Jan 1, 2021, 7:15 PM EST
In force
41 min
Issued by
NWS Atlanta, GA
Wind
50

Counties Johnson County, GA, Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
491 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

029 
WWUS82 KFFC 012334
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
634 PM EST Fri Jan 1 2021
 
GAZ076-085-086-097-098-020015-
Jefferson GA-Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
634 PM EST Fri Jan 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...WESTERN
EMANUEL...TREUTLEN...JOHNSON AND EASTERN LAURENS COUNTIES UNTIL 715
PM EST...

At 634 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near Spann
to Cedar Grove...and moving northeast at 35 mph.

  HAZARD...40 to 50 mph wind and increased chance of a brief 
           tornado.

  IMPACT...While winds should result in minor damage to tree limbs 
           and blowing around of light...unsecured objects...the 
           leading edge of this line of storms has also exhibited 
           areas of localized rotation. A brief tornado could 
           quickly form.

Some locations in the path of these storms include
Swainsboro, Soperton, Wrightsville, East Dublin, Wadley, Adrian,
Bartow, Kite, Spann, Lothair, Covena, Cedar Grove, Rockledge,
Norristown, Barnhill, Minter, Lovett, Moxley, Dellwood and Brewton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3284 8232 3282 8229 3238 8240 3229 8269
      3231 8272 3227 8276 3222 8294 3274 8282
      3280 8269 3278 8266 3282 8256 3282 8252
      3287 8252 3298 8228 3293 8227
TIME...MOT...LOC 2334Z 246DEG 31KT 3270 8277 3228 8288 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 1, 3:42 PM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Jan 1, 3:42 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
342 PM EST Fri Jan 1 2021

...Friday Afternoon Forecast Discussion...

.SHORT TERM /Tonight through Saturday Night/...

A prefrontal line of showers and a few embedded isolated
thunderstorms continues to push eastward across the forecast area
this afternoon. The approaching cold front extends southward across
central Alabama from a surface low currently over the mid-
Mississippi Valley. Meanwhile, the last vestiges of a surface wedge
are slowly being scoured out of far northeast Georgia as the surface
front lifts northward. As far as the severe threat is concerned, the
limiting factor continues to be low surface instability despite
plentiful shear. With that said, through the reminder of the
afternoon, a marginal severe risk will remain given a strong low-
level jet and increasing low-level warm advection along the warm
front. Any thunderstorms that continue to be able to strengthen in
this zone would bring an isolated damaging wind gust or brief spin-
up tornado threat.

Otherwise, while PWs are elevated, quick storm motion has served to
limit overall precipitation accumulations. However, areas where
precipitation has had more of an opportunity to train from this
morning through this afternoon have received higher totals,
particularly across northeast Georgia. Localized minor hydrological
issues remain possible in these locations through this evening
by which time the rain tapers off.

By Saturday morning, the cold front will have made progress into
eastern/central portions of the CWA where it will stall. The morning
will bring a brief respite of drier conditions across much of the
area, with the exception of perhaps the far southeastern CWA. Dry
weather will be short-lived, though, as a shortwave lifts northeast
out of Texas into the ArkLaTex. This will induce the development of
a low along the front, and moisture will quickly surge back
northward into the area. Thus, PoPs will be on a quick increase from
tomorrow afternoon into tomorrow night, particularly across the
southeastern half of the area. No strong or severe thunderstorms are
expected given very weak instability. However, heavy rainfall totals
are possible in southeastern portions of the CWA, particularly
overnight tomorrow night where totals could approach 2". These
totals could be sufficient for localized minor hydro concerns,
though significant flooding issues are not expected.

RW

.LONG TERM /Sunday through Friday/...

The long term period will be much quieter than the short term as
the forecast area returns to mostly clear and dry, diurnal
conditions following a cold front that will drop PWATS below 0.5
inches through at least Wednesday night. In the meantime, surface
high pressure will take hold with upper-level ridging aloft
allowing afternoon high temps to climb into the 50s and low 60s
each day for the first half of the week.

Afterwards, another synoptic trough will once again set up over
the eastern CONUS with a storm system expected sometime between
Thursday and Friday night. Models are beginning to come into
alignment but there are still major discrepancies as to the
timing of this frontal system, up to 18 hours in some cases, but
improving from timing differences during the previous shift. There
will also be an chance for some light snow showers for North
Georgia with some rap around moisture Thursday night into Friday
morning, but we'll have to see if colder temperatures continue to
hang around with the precip as the week progresses.

Thiem

&&

.AVIATION... 18Z Update... Shra and iso tsra affecting TAF sites
will gradually shift east through the afternoon. Tsra threat will
end at ATL sites and CSG by 19z with a threat at AHN/MCN through
around 22-23z. Otherwise, IFR cigs should remain largely the rule
through afternoon, though some brief, patchy improvement to MVFR
or even VFR remain possible at times. More persistent improvement
to VFR is more likely by 10-12z Saturday. Winds will shift from
SSE to SSW between 18-19z at ATL/CSG sites and remain SW
thereafter. Speeds as high as 10-12kts will diminish to 4-8kts by
evening.

//ATL Confidence...18Z Update...
Low to medium confidence on cigs through tonight.
High confidence on winds and precip timing.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  66  45  55 /  60  50  90   5
Atlanta         50  63  42  51 /  30  40  70   5
Blairsville     45  62  39  46 /  50  10  60  10
Cartersville    46  62  40  51 /  30  20  50   5
Columbus        53  66  43  55 /  30  70  70   5
Gainesville     49  63  44  51 /  50  30  80   5
Macon           58  67  46  59 /  60  80  90   5
Rome            46  62  40  51 /  20  10  40   5
Peachtree City  49  66  41  54 /  30  50  60   5
Vidalia         65  70  54  62 /  70  90  90   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....Thiem
AVIATION...RW
Hazardous weather outlook, Jan 1, 3:39 PM EST, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
339 PM EST Fri Jan 1 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-022045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
339 PM EST Fri Jan 1 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Tornado watch in effect across portions of east and central
Georgia through 8pm.

Showers and a few thunderstorms are moving across the state this
afternoon. There is a risk for a few strong to severe thunderstorms
capable of producing damaging winds and even a brief tornado.
Locally heavy rain will also elevate the flood risk for low-lying
and poor drainage areas. The severe threat should end west to east
by early this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Another round of showers and isolated thunderstorms are expected
across south-central Georgia on Saturday and Saturday night. A few
storms could become strong to severe, with damaging winds being the
primary hazard with any severe storms that occur. A localized flash
flood threat will also exist with additional heavy rainfall across
parts of central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested today given the relative
isolated nature of any severe weather. However, spotters are
encouraged to submit reports of severe weather through the web by
going to weather.gov/atlanta. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

In the hours before

Local storm report, Jan 1, 4:53 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EST FRI JAN 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TORNADO          3 WSW MUSELLA           32.78N  84.08W
01/01/2021                   CRAWFORD           GA   EMERGENCY MNGR

            EMA CONFIRMED ROOF DAMAGE TO A HOME OFF TAYLOR ROAD,
            ALONG WITH MULTIPLE TREES DOWN AROUND THE AREA.

&&

EVENT NUMBER FFC2100003

DJN
Special weather statement, Jan 1, 5:37 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
537 PM EST Fri Jan 1 2021

GAZ061-062-074>076-084-085-012300-
Wilkinson GA-Jefferson GA-Washington GA-Hancock GA-Glascock GA-
Warren GA-Johnson GA-
537 PM EST Fri Jan 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...NORTHWESTERN
JEFFERSON...WASHINGTON...SOUTHEASTERN HANCOCK...GLASCOCK...
SOUTHEASTERN WARREN AND NORTHWESTERN JOHNSON COUNTIES UNTIL 600 PM
EST...

At 537 PM EST...a line of strong thunderstorms was along a line
extending from near Linton to near Hebron to Nicklesville...and
moving east at 45 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Sandersville, Gibson, Davisboro, Tennille, Harrison, Toomsboro,
Stapleton, Oconee, Avera, Mitchell, Deepstep, Riddleville, Edge Hill,
Edgehill, Hamburg State Park, Shoals, Downs, Grange, Nicklesville and
Stapletons Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3306 8245 3277 8263 3266 8318 3290 8306
      3318 8303 3336 8255 3335 8255 3336 8254
      3334 8251 3333 8242
TIME...MOT...LOC 2237Z 252DEG 40KT 3314 8295 3293 8298 3272 8310

WIND...40MPH
Special weather statement, Jan 1, 6:07 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
607 PM EST Fri Jan 1 2021

GAZ074-085-097-098-108>111-012330-
Washington GA-Wheeler GA-Telfair GA-Treutlen GA-Johnson GA-Wilcox GA-
Laurens GA-Dodge GA-
607 PM EST Fri Jan 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON...
NORTHWESTERN WHEELER...NORTHWESTERN TELFAIR...WESTERN TREUTLEN...
JOHNSON...NORTHERN WILCOX...LAURENS AND DODGE COUNTIES UNTIL 630 PM
EST...

At 606 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from 6 miles west
of Tuckers Crossroad to near Rentz to near Five Points...and moving
east at 35 mph.

  HAZARD...40 to 50 mph wind and increased chance of a brief
           tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...the
           leading edge of this line of storms has also exhibited
           areas of localized rotation. A brief tornado could
           quickly form.

Some locations in the path of these storms include
Dublin, McRae, Eastman, Abbeville, Alamo, Wrightsville, Helena, East
Dublin, Milan, Adrian, Dexter, Dudley, Cadwell, Harrison, Rhine,
Chauncey, Rentz, Union, Spann and Plainfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3237 8315 3265 8309 3271 8296 3275 8294
      3276 8296 3279 8296 3292 8252 3282 8252
      3260 8256 3258 8259 3253 8258 3253 8259
      3252 8260 3251 8264 3251 8258 3246 8259
      3203 8287 3195 8338
TIME...MOT...LOC 2306Z 258DEG 30KT 3272 8297 3239 8303 3204 8322

WIND...50MPH
Local storm report, Jan 1, 6:09 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EST FRI JAN 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     2 SW FLAT ROCK          33.22N  83.35W
01/01/2021                   PUTNAM             GA   EMERGENCY MNGR

            MULTIPLE TREES DOWN NEAR THE INTERSECTION OF TWIN
            BRIDGES ROAD AND DENNIS STATION ROAD. POSSIBLE TORNADO.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER FFC2100004

DJN
Special weather statement, Jan 1, 6:09 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EST Fri Jan 1 2021

GAZ062-074>076-012345-
Jefferson GA-Washington GA-Glascock GA-Warren GA-
609 PM EST Fri Jan 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...NORTHEASTERN
WASHINGTON...GLASCOCK AND SOUTHEASTERN WARREN COUNTIES UNTIL 645 PM
EST...

At 609 PM EST...a line of strong thunderstorms was along a line
extending from near Reese to near Downs...and moving northeast at 50
mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Gibson, Wrens, Davisboro, Stapleton, Avera, Edge Hill, Edgehill,
Downs, Grange, Stapletons Crossroads, Matthews, Reese, Stellaville
and Bastonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3310 8228 3293 8277 3343 8259 3344 8257
      3341 8255 3335 8255 3336 8253 3334 8250
      3334 8245 3333 8242 3331 8240 3331 8234
      3330 8231 3327 8229 3326 8225 3323 8223
TIME...MOT...LOC 2309Z 244DEG 43KT 3340 8255 3299 8271

WIND...40MPH
Special weather statement, Jan 1, 6:34 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
634 PM EST Fri Jan 1 2021

GAZ076-085-086-097-098-020015-
Jefferson GA-Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
634 PM EST Fri Jan 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...WESTERN
EMANUEL...TREUTLEN...JOHNSON AND EASTERN LAURENS COUNTIES UNTIL 715
PM EST...

At 634 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near Spann
to Cedar Grove...and moving northeast at 35 mph.

  HAZARD...40 to 50 mph wind and increased chance of a brief
           tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...the
           leading edge of this line of storms has also exhibited
           areas of localized rotation. A brief tornado could
           quickly form.

Some locations in the path of these storms include
Swainsboro, Soperton, Wrightsville, East Dublin, Wadley, Adrian,
Bartow, Kite, Spann, Lothair, Covena, Cedar Grove, Rockledge,
Norristown, Barnhill, Minter, Lovett, Moxley, Dellwood and Brewton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3284 8232 3282 8229 3238 8240 3229 8269
      3231 8272 3227 8276 3222 8294 3274 8282
      3280 8269 3278 8266 3282 8256 3282 8252
      3287 8252 3298 8228 3293 8227
TIME...MOT...LOC 2334Z 246DEG 31KT 3270 8277 3228 8288

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 1:26 AM ESTDense Fog AdvisoryFFCBaldwin, Banks, Barrow, Butts, Cherokee, Clarke and 47 more9 hr
Jan 1, 11:14 AM ESTSpecial Weather StatementFFCHarris, Troup31 min
Jan 1, 11:32 AM ESTTornado WarningFFCHarris, Meriwether, Troup28 min
Jan 1, 11:48 AM ESTSpecial Weather StatementFFCForsyth27 min
Jan 1, 12:08 PM ESTSpecial Weather StatementFFCFayette, Meriwether, Pike37 min
Jan 1, 12:45 PM ESTSpecial Weather StatementFFCButts, Henry, Lamar, Spalding30 min
Jan 1, 1:35 PM ESTSpecial Weather StatementFFCMarion, Talbot, Taylor, Upson25 min
Jan 1, 1:44 PM ESTRiver Flood WarningFFCForsyth, Fulton44 hr
Jan 1, 2:01 PM ESTTornado WarningFFCCrawford, Monroe, Taylor, Upson29 min
Jan 1, 2:35 PM ESTTornado WarningFFCJones, Monroe25 min
Jan 1, 2:50 PM ESTRiver Flood WarningFFCForsyth15 hr
Jan 1, 2:57 PM ESTTornado Warning Tornado observedFFCBaldwin, Jasper, Jones, Monroe, Putnam23 min
Jan 1, 3:04 PM ESTTornado WarningFFCGreene, Hancock, Taliaferro, Warren26 min
Jan 1, 3:28 PM ESTTornado WarningFFCTaliaferro, Warren, Wilkes32 min
Jan 1, 3:36 PM ESTTornado WarningFFCGreene, Hancock, Putnam24 min
Jan 1, 3:39 PM ESTTornado WarningFFCBaldwin, Hancock, Putnam22 min
Jan 1, 3:58 PM ESTSpecial Weather StatementFFCBibb, Peach32 min
Jan 1, 4:05 PM ESTSpecial Weather StatementFFCHancock, Taliaferro25 min
Jan 1, 4:30 PM ESTSpecial Weather StatementFFCJones30 min
Jan 1, 4:33 PM ESTSpecial Weather StatementFFCTaliaferro, Warren, Wilkes27 min
Jan 1, 5:37 PM ESTSpecial Weather StatementFFCGlascock, Washington23 min
Jan 1, 6:07 PM ESTSpecial Weather StatementFFCDodge, Johnson, Laurens23 min
Jan 1, 6:09 PM ESTSpecial Weather StatementFFCGlascock, Jefferson36 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.